MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8817146001
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Radiation Exposure, Unintended (3164)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, when implanting the catheter for plasmapheresis, the guide wire presented a defect.It was stated that the guide wire was stretched and it did not leave the catheter.It was necessary for its withdrawal and for a new passage.The physician had to perform the catheter replacement and insert it again so that the patient could have hemodialysis session.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, when implanting the catheter for plasmapheresis, the guide wire was loose.The physician stated that in the removal of the guide wire, it was stretched and it did not leave the catheter.It was necessary to remove the guide wire together with the catheter entirely and a new puncture was done.The physician had to perform the catheter replacement using a new needle and guide wire from another kit so that the patient could have hemodialysis session.A post procedure x-ray was done to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one photograph.The physical sample involved in the reported incident was not returned for evaluation.One picture was provided by the customer.Visual evaluation of this photo was performed, the image shows one polybag.However, it is not possible to determine a defective condition with the evidence provided.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7714509
Report Number3009211636-2018-00245
Device Sequence Number1619148
Product Code FOZ
UDI-Device Identifier20884521005027
UDI-Public20884521005027
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model Number8817146001
Device Catalogue Number8817146001
Device Lot Number1709700109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer08/03/2018
08/08/2018
09/17/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/20/2018
10/02/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR